Iowa, 2009

Winter Storm in Iowa, April 5, 2009

April 5, 2009 · NWS DMX · 18 events in 18 counties and zones

A late season snow event took place over Iowa during the day on the 5th. Strong low pressure developed over Kansas on the 4th and advanced northeast into northwest Missouri by the early morning hours of the 5th.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A late season snow event took place over Iowa during the day on the 5th. Strong low pressure developed over Kansas on the 4th and advanced northeast into northwest Missouri by the early morning hours of the 5th. The low then moved east-southeast to be over southern Illinois by the evening of the 5th. A strong push of warm and relatively moist air took place ahead of the low, while cold air moved in on the back side of the surface low. Initially, precipitation with the system was in the form of rain showers and isolated thunderstorms. The airmass was unstable with showalter indices around -4 C. across the south half of the state. As the cold air settled southeast, the rain changed over to snow from the northwest with a brief period of ice pellets occurring during the changeover. Once the rain changed over to snow it became heavy with visibility reduced to one quarter of a mile or less at many locations. At the same time, northeast to north winds of 25 to 35 MPH with higher gusts accompanied the snow. Temperatures remained at or a little above freezing during the event, which limited the amount of blowing snow. During the late morning and early afternoon hours, a line of thunderstorms developed in the deformation band snow between Story City and Waterloo. Reports of snowfall rates of over 5 inches per hour were received. As the storms moved across Interstate 35 north of Story City, 3 inches of snow fell in a 30 minute period. This resulted in numerous accidents and subsequently a 18 mile long section of the interstate was closed for a period of 3 hours due to gridlock. The interstate was closed north of Story City to U.S. Highway 20. A band of 6 to 10 inches of snowfall took place in the thunderstorm area from near Boone in Boone County to Conrad in Grundy County. Some of the heavier snowfall totals included over 10 inches in Grundy County at Conrad, 10 inches in Hardin County at Eldora, 8 to 9 inches in Hamilton County at Jewell, and around 7 inches in Hardin County west of Iowa Falls, Hamilton County south of Williams, and in Boone County south of the Boone Airport. In addition to the numerous accidents caused by the heavy, wet snow, scattered power outages also occurred as the snow took down tree limbs in a few places.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 5, 2:33 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 5, 2:33 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
333 AM CDT SUN APR 5 2009

.SHORT TERM /TODAY/...
1000 MB SFC LOW ON TRACK THIS MORNING AND WILL MOVE QUICKLY FROM NW
MISSOURI INTO CENTRAL INDIANA BY THIS EVENING. THE CHANGEOVER TO
SNOW IS OCCURRING ABOUT AS EXPECTED WITH THE RAIN/SNOW LINE ROUGHLY
FROM KCIN TO KMCW AT 08Z. NOT MUCH WILL HAPPEN OVER SRN IOWA UNTIL
DEFORMATION ZONE WRAPS SOUTH AND EAST AFTER DAYBREAK. HAVE NOTED A
GENERAL DECREASE IN MODEL QPF...LIKELY TIED TO THE FACT THAT THE
SYSTEM IS NO LONGER DEEPENING...AND IS EITHER GOING TO BE
STEADY-STATE OR WEAKEN FURTHER AS IT PROGRESSES EAST. BUFKIT COBB
TECHNIQUE SNOW TOTALS ALSO SHOWING SIMILAR REDUCTIONS. ON THE OTHER
HAND...SOME INSTABILITY IS PRESENT IN THE DEF ZONE AS WITNESSED BY A
LIGHTNING STRIKE OVER WESTERN IOWA JUST A FEW MINUTES AGO. SO THERE
IS STILL A POSSIBILITY OF DECENT SNOW RATES FOR AT LEAST A SHORT
TIME...THOUGH MODEL CROSS SECTIONS AND SOUNDINGS DO NOT SHOW ANY
PROLONGED TAPPING OF THE DENDRITIC GROWTH ZONE. SO HAVE MADE
DOWNWARD ADJUSTMENTS TO THE SNOW TOTALS...THOUGH NOT AS LOW AS THE
COBB OUTPUT SUGGESTS. LIKEWISE...THE WINDS WILL NOT BE AS STRONG AS
PREDICTED EARLIER. HOWEVER...DESPITE THE SLIGHTLY LOWER
WINDS...THERE WILL STILL BE VSBY REDUCTIONS DUE TO THE FALLING
WIND-BLOWN SNOW. DO NOT BELIEVE BLIZZARD CONDITIONS WILL BE MET
HOWEVER...AND IN COLLABORATION WITH SURROUNDING OFFICES...WILL
DOWNGRADE THE BLIZZARD WARNING TO A WINTER STORM WARNING. SNOW WILL
TAPER OFF FROM WEST TO EAST AFTER 18Z.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
LIGHT SNOW WILL LINGER SUNDAY NIGHT INTO MONDAY...ESPECIALLY IN OUR
SOUTHEAST...AIDED BY A SECONDARY 500 MB SHORTWAVE MOVING OVERHEAD
AROUND THE LARGER GYRE TO THE EAST. THE SHOT OF LIFT WITH THIS
SHORTWAVE WILL SUPPORT THE LIGHT SNOW...BUT LACK OF MOISTURE WILL
PREVENT ANYTHING BUT VERY LIGHT ADDITIONAL ACCUMULATIONS ONCE THE
MAIN SYSTEM EXITS EARLY TONIGHT. HAVE ALSO LOWERED TEMPS MONDAY TO
BELOW MOS ACROSS THE BOARD AS THE MODELS DO NOT SEEM TO BE RESOLVING
EITHER THE SHOT OF COOLER SURFACE AIR REFLECTING THE SECONDARY
SHORTWAVE...NOR THE CONTINUED CLOUD COVER WITH CAA ON MONDAY. IN
ADDITION...ANY SNOW REMAINING MONDAY WILL ALSO HELP KEEP TEMPS DOWN.
THE LINGERING LIGHT SNOW WILL MOVE OUT LATE MONDAY...WITH MAYBE JUST
A FEW FLURRIES MONDAY NIGHT.

TUESDAY/TUESDAY NIGHT A SFC RIDGE MOVES QUICKLY ACROSS THE AREA
AHEAD OF THE NEXT DEVELOPING LOW IN SE CO/NE NM. GFS IS FASTER THAN
THE OTHER MODELS WITH THIS PROGRESSION...AS IT HAS THE RIDGE PASSING
TUESDAY EVENING WHILE THE ECMWF AND NAM BRING IT THROUGH OVERNIGHT
TUESDAY NIGHT. THIS WILL HAVE AN EFFECT ON TEMPERATURES...AS THE
LOCATION OF THE RIDGE AFTER DARK TUESDAY NIGHT WILL FAVOR
RADIATIONAL COOLING WITH GOOD SUBSIDENCE PROVIDING MOSTLY
CLEAR/CLEAR SKIES.

THE SFC LOW OVER THE SWERN PLAINS WILL NOT EJECT TOWARD THE MIDWEST
UNTIL WED NIGHT/THURS WHEN A MID/UPPER TROUGH WILL KICK IT OUT
EASTWARD. GFS IS ONCE AGAIN FASTER THAN THE OTHER EXTENDED MODELS IN
THIS REGARD...AND IS ALSO THE FURTHEST NORTH AS IT SPREADS PRECIP
ACROSS OUR SOUTHERN HALF ON THURSDAY INTO THE EVENING. HOWEVER...THE
GENERAL TREND WITH THIS SYSTEM THE PAST COUPLE OF NIGHTS HAS BEEN
SLOWER AND SOUTHER WHICH WOULD TEND TO DISCOUNT THE GFS AND MAKE A
MORE LIKELY SCENARIO PRECIP ONLY IN OUR FAR SOUTH LATE THURS. HAVE
TRENDED POPS IN THAT DIRECTION BUT NOT TOO FAR IN THE INTEREST OF
FORECAST CONSISTENCY AS WELL AS REMAINING UNCERTAINTY THAT FAR OUT.
RIDGING AND QUIET WEATHER WILL THEN FOLLOW THROUGH THE END OF THE
WEEK.

&&

.AVIATION...05/06Z
COMPLEX WEATHER SITUATION WITH VARIETY OF WINTER HEADLINES. HIGHEST
IMPACTS WILL BE AT KMCW/KFOD/KALO WITH HIGHEST INTENSITY
SNOWFALL...WINDS...AND LOWEST VSBYS EXPECTED OVERNIGHT INTO SUNDAY
MORNING. THERE WILL BE A TRANSITION PERIOD OF RA/SN AND PERHAPS IP
FROM NORTH TO SOUTH AT KALO/KDSM/KOTM BEFORE CHANGE TO ALL SNOW.
SNOWFALL INTENSITY AND IMPACTS FROM BLSN WILL DIMINISH FROM MID
AFTERNOON TO EARLY EVENING NW TO SE ACROSS CENTRAL IOWA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR ADAIR-ADAMS-CASS-DALLAS-JASPER-MADISON-MAHASKA-
MARION-POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WARREN.

WINTER STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR AUDUBON-
BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-
CRAWFORD-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-
HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-SAC-STORY-
TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM/AVIATION...MOYER
LONG TERM...LEE
Hazardous weather outlook, Apr 5, 3:57 AM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
457 AM CDT SUN APR 5 2009

IAZ004>007-015>017-023>028-033>039-044>050-057-058-061200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
457 AM CDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT WINTER STORM WILL AFFECT THE AREA TODAY. PERIODS OF
MODERATE TO HEAVY SNOW WILL COMBINE WITH INCREASING NORTH WINDS TO
PRODUCE HAZARDOUS CONDITIONS. THESE CONDITIONS WILL IMPROVE
TONIGHT AS THE SNOW TAPERS OFF. A WINTER STORM WARNING IS IN
EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY. HOWEVER...SNOWFALL
REPORTS WOULD BE APPRECIATED.

IAZ059>062-070>075-081-082-092-093-061200-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-TAYLOR-RINGGOLD-
457 AM CDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL AFFECT THE AREA TODAY. LOCALLY MODERATE TO
HEAVY SNOW WILL COMBINE WITH INCREASING NORTH WINDS TO PRODUCE
POTENTIALLY HAZARDOUS CONDITIONS. THESE CONDITIONS WILL IMPROVE
TONIGHT AS THE SNOW TAPERS OFF. A WINTER WEATHER ADVISORY IS IN
EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY. HOWEVER...SNOWFALL REPORTS
WOULD BE APPRECIATED.

IAZ083>086-094>097-061200-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
457 AM CDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CHANGE OVER TO SNOW TODAY. WHILE ONLY LIGHT
ACCUMULATIONS ARE EXPECTED...THIS MIXED PRECIPITATION ALONG WITH
INCREASING NORTH WINDS COULD MAKE TRAVEL DIFFICULT AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY. HOWEVER...SNOWFALL
REPORTS WOULD BE APPRECIATED.

LEE

In the hours before

Local storm report, Apr 5, 12:45 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
145 AM CDT SUN APR 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     SNOW             ESTHERVILLE             43.40N 94.83W
04/05/2009  M1.0 INCH        EMMET              IA   EMERGENCY MNGR

            ROADS ARE COVERED AND THERE IS CONSIDERABLE BLOWING SNOW.

&&

BMOYER
Local storm report, Apr 5, 4:32 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
532 AM CDT SUN APR 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     SNOW             EMMETSBURG              43.11N 94.68W
04/05/2009  E2.0 INCH        PALO ALTO          IA   LAW ENFORCEMENT

            MAINLY ON GRASS. ROADS WET OR SLUSHY.

0512 AM     SNOW             POCAHONTAS              42.74N 94.67W
04/05/2009  E1.0 INCH        POCAHONTAS         IA   LAW ENFORCEMENT

            MAINLY ON GRASS.

0514 AM     SNOW             ESTHERVILLE             43.40N 94.83W
04/05/2009  E2.0 INCH        EMMET              IA   LAW ENFORCEMENT

            ROADS COMPLETELY COVERED.

0517 AM     SNOW             GARNER                  43.10N 93.60W
04/05/2009  E0.5 INCH        HANCOCK            IA   LAW ENFORCEMENT

            MAINLY ON GRASS. ROADS WET.

0522 AM     SNOW             MASON CITY              43.15N 93.20W
04/05/2009  E0.5 INCH        CERRO GORDO        IA   LAW ENFORCEMENT

            MAINLY ON GRASS. ROADS A LITTLE SLUSHY.

&&

BMOYER
Local storm report, Apr 5, 4:40 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
540 AM CDT SUN APR 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     SNOW             DENISON                 42.02N 95.35W
04/05/2009  E2.8 INCH        CRAWFORD           IA   LAW ENFORCEMENT

            CRAWFORD COUNTY LAW ENFORCEMENT ESTIMATES 2.5 TO 3.0
            INCHES OF SNOW AROUND THE COUNTY. ROADS ARE COVERED AND
            TREACHEROUS WITH NEAR ZERO VISIBILITY IN HEAVY SNOW.

0521 AM     SNOW             ROCKWELL                42.98N 93.19W
04/05/2009  E1.0 INCH        CERRO GORDO        IA   LAW ENFORCEMENT

            CALHOUN COUNTY LAW ENFORCEMENT ESTIMATES ONE INCH OF SNOW
            ON THE GROUND IN ROCKWELL. SNOW JUST STARTING TO STICK TO
            ROADS.

0523 AM     SNOW             FORT DODGE              42.51N 94.18W
04/05/2009  E0.8 INCH        WEBSTER            IA   LAW ENFORCEMENT

            WEBSTER COUNTY LAW ENFORCEMENT REPORTS HALF AN INCH TO AN
            INCH OF SNOW AROUND THE COUNTY. MODERATE SNOW FALLING AND
            BLOWING WITH MOSTLY SNOW AND SLUSH COVERED ROADS.

&&

LEE
Local storm report, Apr 5, 4:47 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
547 AM CDT SUN APR 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 AM     SNOW             ROCKWELL CITY           42.40N 94.63W
04/05/2009  E1.0 INCH        CALHOUN            IA   LAW ENFORCEMENT

            CALHOUN COUNTY LAW ENFORCEMENT ESTIMATES ONE INCH OF SNOW
            ON THE GROUND IN ROCKWELL. SNOW JUST STARTING TO STICK TO
            ROADS.

&&

LEE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 winter storm. Local standard time, as filed.

Winter Storm, Bremer

When
April 5, 5:00 AM CST to 3:00 PM CST
Where
Bremer forecast zone
Reported by
Trained Spotter
Coordinates
42.775, -92.318 (the zone’s center; the record gives no point)

Winter Storm, Wright

When
April 5, 5:00 AM CST to 3:00 PM CST
Where
Wright forecast zone
Reported by
Trained Spotter
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

Winter Storm, Franklin

When
April 5, 5:00 AM CST to 3:00 PM CST
Where
Franklin forecast zone
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.733, -93.262 (the zone’s center; the record gives no point)

Winter Storm, Butler

When
April 5, 5:00 AM CST to 3:00 PM CST
Where
Butler forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.732, -92.790 (the zone’s center; the record gives no point)

Winter Storm, Webster

When
April 5, 5:00 AM CST to 3:00 PM CST
Where
Webster forecast zone
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.428, -94.182 (the zone’s center; the record gives no point)

Winter Storm, Hamilton

When
April 5, 5:00 AM CST to 3:00 PM CST
Where
Hamilton forecast zone
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
42.384, -93.707 (the zone’s center; the record gives no point)

Winter Storm, Hardin

When
April 5, 5:00 AM CST to 3:00 PM CST
Where
Hardin forecast zone
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
42.384, -93.240 (the zone’s center; the record gives no point)

Winter Storm, Carroll

When
April 5, 5:00 AM CST to 3:00 PM CST
Where
Carroll forecast zone
Reported by
CoCoRaHS
Coordinates
42.036, -94.861 (the zone’s center; the record gives no point)

Winter Storm, Greene

When
April 5, 5:00 AM CST to 3:00 PM CST
Where
Greene forecast zone
Reported by
Law Enforcement
Coordinates
42.036, -94.397 (the zone’s center; the record gives no point)

Winter Storm, Boone

When
April 5, 5:00 AM CST to 3:00 PM CST
Where
Boone forecast zone
Property damage
$10,000
Reported by
NWS Employee
Coordinates
42.037, -93.932 (the zone’s center; the record gives no point)

Winter Storm, Grundy

When
April 5, 9:00 AM CST to 6:00 PM CST
Where
Grundy forecast zone
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
42.402, -92.791 (the zone’s center; the record gives no point)

Winter Storm, Black Hawk

When
April 5, 9:00 AM CST to 6:00 PM CST
Where
Black Hawk forecast zone
Property damage
$10,000
Reported by
CoCoRaHS
Coordinates
42.470, -92.309 (the zone’s center; the record gives no point)

Winter Storm, Story

When
April 5, 9:00 AM CST to 6:00 PM CST
Where
Story forecast zone
Property damage
$10,000
Reported by
CoCoRaHS
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

Winter Storm, Marshall

When
April 5, 9:00 AM CST to 6:00 PM CST
Where
Marshall forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

Winter Storm, Tama

When
April 5, 9:00 AM CST to 6:00 PM CST
Where
Tama forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
42.080, -92.532 (the zone’s center; the record gives no point)

Winter Storm, Dallas

When
April 5, 9:00 AM CST to 6:00 PM CST
Where
Dallas forecast zone
Reported by
Trained Spotter
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

Winter Storm, Polk

When
April 5, 9:00 AM CST to 6:00 PM CST
Where
Polk forecast zone
Reported by
Official NWS Observations
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

Winter Storm, Crawford

When
April 5, 9:00 AM CST to 6:00 PM CST
Where
Crawford forecast zone
Reported by
Trained Spotter
Coordinates
42.037, -95.382 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2009Every state in 2009This day in weather historyWarnings in Iowa, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 153284, 153285, 153286, 153287, 153288, 153289, 153290, 153291, 153292, 153293, 153294, 153295, 153296, 153297, 153298, 153299, 153300, 153301.